Symmetric anti-eigenvalue and symmetric anti-eigenvector. (English) Zbl 1141.47016

Summary: The idea of symmetric anti-eigenvalue and symmetric anti-eigenvector of a bounded linear operator \(T\) on a Hilbert space \(H\) is introduced. The structure of symmetric anti-eigenvectors of a selfadjoint and certain classes of normal operators is found in terms of eigenvectors. The Kantorovich inequality for selfadjoint operators and bounds for symmetric anti-eigenvalues for certain classes of normal operators are also discussed.


47B15 Hermitian and normal operators (spectral measures, functional calculus, etc.)
47A10 Spectrum, resolvent
47A63 Linear operator inequalities
Full Text: DOI


[1] Gustafson, K., The angle of an operator and positive operator products, Bull. Amer. Math. Soc., 74, 488-492 (1968) · Zbl 0172.40702
[2] Gustafson, K., Lectures on Computational Fluid Dynamics, Math. Phys. and Linear Algebra (1997), Kaigai Publications: Kaigai Publications Tokyo: World Scientific: Kaigai Publications: Kaigai Publications Tokyo: World Scientific Singapore
[3] Gustafson, K.; Rao, D., Numerical Range: The Field of Values of Linear Operators and Matrices (1997), Springer-Verlag: Springer-Verlag New York
[4] Gustafson, K., An extended operator trigonometry, Linear Algebra Appl., 319, 117-135 (2000) · Zbl 0969.15013
[5] Gustafson, K., Anti-eigenvalue inequalities in operator theory, (Shisha, O., Inequalities III, Proceedings Los Angeles Symposium, 1969 (1972), Academic Press), 115-119 · Zbl 0292.47007
[6] Gustafson, K., Matrix trigonometry, Linear Algebra Appl., 217, 117-140 (1995) · Zbl 0826.15022
[7] Das, K. C.; Das Gupta, M.; Paul, K., Structures of the anti-eigenvectors of a strictly accretive operator, Int. J. Math. Math. Sci., 21, 4, 761-766 (1998) · Zbl 0920.47032
[8] Davis, C., Extending the Kantorovich inequality to normal matrices, Linear Algebra Appl., 49, 173-177 (1980) · Zbl 0434.15004
[9] Marcus, M.; Minc, H., A Survey of Matrix Theory and Matrix Inequalities (1964), Allyn and Bacon: Allyn and Bacon New York · Zbl 0126.02404
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.